Hail, Murray
- When
- August 8, 1:35 PM CST
- Where
- Murray County, Davis
- Measured
- 1.75 in hail
- Reported by
- Post Office
- Coordinates
- 34.500, -97.120
As a front moved south, scattered storms fired along it on the evening of the 8th across south central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As a front moved south, scattered storms fired along it on the evening of the 8th across south central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 8, 11:16 AM CST, 2 hours 19 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1216 PM CDT MON AUG 8 2016
.AVIATION...08/18Z TAF ISSUANCE...
VFR conditions are expected to hold at most sites through the
afternoon. The chance for additional thunderstorm development late
this afternoon and evening across southwestern Oklahoma and
western north Texas may result in limited visibilities and
ceilings at some airfields. East to southerly winds will continue,
modest, with variable and increased winds possible at sites
impacted by thunderstorms this afternoon and evening.
Storms this afternoon will be isolated to scattered, timing
remains a challenge, will continue to run with TEMPOs for
airfields in the southwest and in Texas.
Kurtz
&&
.PREV DISCUSSION... /issued 1150 AM CDT MON AUG 8 2016/
UPDATE...
Adjusted POPs once again, increasing them across southwest into
central Oklahoma and parts of western north Texas. MCVs over
southwest Oklahoma and once moving into northeast Oklahoma will
influence region of upper divergence from western north Texas
northeast into north-central Oklahoma. Most models, including CAMs
continue likelihood of convective development in this region
through the afternoon. 12Z GFS suffers significantly
from convective feedback today and was dropped from data
analysis. Mainly non-severe storms into this evening but storms
likely to become more numerous than previously thought.
Lowered highs significantly across southwest parts of CWA due to
anticipated clouds and rain.
PREV DISCUSSION... /issued 736 AM CDT MON AUG 8 2016/
UPDATE...
Update to adjust POPs for this morning and nudge temperatures down
a bit where clouds will persist through the morning and wet ground
will keep temperatures down a few degrees later today /and
dewpoints a little higher/.
PREV DISCUSSION... /issued 645 AM CDT MON AUG 8 2016/
DISCUSSION...
AVIATION...
A warm front will move north out of northern Oklahoma today
leaving light south winds. VFR conditions are expected outside of
isolated thunderstorms later today.
PREV DISCUSSION... /issued 405 AM CDT MON AUG 8 2016/
DISCUSSION...
Light rain and some thunder over western Oklahoma is expected to
continue its slow decrease in coverage as it moves east this
morning. The surface boundary that provided focus for
thunderstorms in northern Oklahoma yesterday will likely move a
little farther north into southern Kansas today; however, rain and
thunderstorms are still possible in the extremely moist airmass
over the northern half of Oklahoma. Isolated thunder could occur
most anywhere in afternoon heating today. A heat advisory remains
in effect for this afternoon in southeast and part of central
Oklahoma. Low rain chances remain through Thursday in the
extremely hot and humid, stagnant airmass. Changes come Friday
when a trough in the westerlies approaches Oklahoma from the
northwest along with a cold front. Good rain chances and a modest
decrease in temperatures are expected for next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 96 75 98 75 / 40 40 20 10
Hobart OK 92 75 100 76 / 90 40 10 10
Wichita Falls TX 95 77 102 77 / 60 40 10 10
Gage OK 96 73 98 73 / 30 20 20 10
Ponca City OK 92 75 96 76 / 40 30 20 10
Durant OK 100 77 101 77 / 20 20 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ026-030>032-
041>043-046>048-050>052.
TX...None.
&&
11/04/04HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT MON AUG 8 2016 OKZ004>048-050>052-TXZ083>090-091100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON INTO THE EVENING...MAINLY ACROSS WESTERN NORTH TEXAS AND THE SOUTHWEST PORTIONS OF OKLAHOMA. GUSTY WINDS...HEAVY RAIN... AND LIGHTNING ARE THE MAIN IMPACTS. .HEAT... HOT AND HUMID CONDITIONS WILL BE SEEN AGAIN TODAY MAINLY OVER SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA WITH HEAT INDEX VALUES EXPECTED TO EXCEED 105 DEGREES. A HEAT ADVISORY IS IN EFFECT. STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTDOORS OR PARTICIPATING IN OUTDOOR ACTIVITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS PARTS OF THE AREA EVERYDAY INTO THE WEEKEND. THE GREATEST CHANCES WILL BE FRIDAY AND SATURDAY A COLD FRONT AND UPPER LEVEL STORM SYSTEM AFFECT THE REGION. GUSTY WINDS... HEAVY RAIN... AND LIGHTNING WILL BE THE MAIN IMPACTS. THE RISK FOR SEVERE WEATHER WILL BE LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 108 PM CDT MON AUG 8 2016 OKZ036-037-081845- TILLMAN OK-JACKSON OK- 108 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN AND EAST CENTRAL JACKSON COUNTIES UNTIL 145 PM CDT... AT 107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUMPHREYS... MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3456 9928 3462 9919 3453 9898 3441 9917 TIME...MOT...LOC 1807Z 317DEG 5KT 3455 9921 11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
209 PM CDT MON AUG 8 2016
OKZ048-052-081945-
ATOKA OK-BRYAN OK-
209 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 245 PM CDT...
AT 207 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLUE...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3386 9635 3400 9640 3427 9612 3408 9593
3405 9594
TIME...MOT...LOC 1907Z 230DEG 17KT 3402 9624
11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 6 SSE DURANT 33.91N 96.34W
08/08/2016 M56 MPH BRYAN OK MESONET
&&
OUNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 219 PM CDT MON AUG 8 2016 OKZ040-041-081945- MURRAY OK-GARVIN OK- 219 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND SOUTHEASTERN GARVIN COUNTIES UNTIL 245 PM CDT... AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVIS...MOVING NORTHEAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... SULPHUR...DAVIS AND LAKE OF THE ARBUCKLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3442 9713 3455 9720 3469 9700 3450 9690 TIME...MOT...LOC 1918Z 243DEG 6KT 3451 9714 11
The Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643057, 643058, 643059, 643061, 643062.